Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jul 15, 2021, 12:48 PM CDT for 12 counties in Illinois. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 12:48 PM CDT (17:48 UTC)
- Expired
- Jul 15, 2021, 2:45 PM CDT
- In force
- 117 min
- Issued by
- NWS Lincoln, IL
Counties Christian County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Macon County, IL, Morgan County, IL, Moultrie County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 90 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted.
750
WWUS83 KILX 151748
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
1248 PM CDT Thu Jul 15 2021
ILZ044>046-049>057-061>063-151945-
Scott-Sangamon-Macon-Morgan-Vermilion-Clark-Christian-Edgar-
Cumberland-Douglas-Coles-Piatt-Moultrie-Shelby-Champaign-
1248 PM CDT Thu Jul 15 2021
...FUNNEL CLOUDS POSSIBLE ACROSS SOUTH-CENTRAL ILLINOIS THIS
AFTERNOON...
Atmospheric conditions exist across the area today that favor the
possible formation of weak circulations, along an existing boundary.
Some of these circulations are occurring underneath developing
showers and thunderstorms, where a funnel cloud may develop. Once the
rain begins, the funnel cloud dissipates.
Low hanging clouds can also appear to dip up and down at times, but
they will not show signs of any rapid rotation. An actual funnel
cloud will exhibit spinning in a counter clockwise direction.
In rare instances, these funnels may briefly touch down. Stay alert,
and be prepared to move to a safe shelter, if a funnel cloud
approaches the ground.
LAT...LON 3931 8762 3922 8757 3916 8764 3922 8914
3935 8914 3935 8953 3952 8954 3952 9058
3971 9065 3983 9057 3994 8753 3936 8753
$$
BarnesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 11:44 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 15, 11:44 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1144 AM CDT Thu Jul 15 2021 .SYNOPSIS... Issued at 232 AM CDT Thu Jul 15 2021 Shower and storms are expected today with an approaching cold front. Some of these storms could become strong to severe during the afternoon and evening hours. Temperatures will be seasonable for most, though cooler than normal temperatures will be present where showers and storms have already started spreading in this morning. && .UPDATE... Issued at 1013 AM CDT Thu Jul 15 2021 No major changes in thinking thus far this morning in terms of the severe threat today, though do have a couple areas to monitor. First, an east-west oriented outflow boundary has pushed south of the I-70 corridor with satellite imagery revealing some cumulus development on this boundary along with a few showers just north of St Louis. A subtle MCV is also noted over north central MO and will shift east towards the Illinois River Valley by early this afternoon. These mesoscale features may serve as the focus for stronger storm development today. Latest RAP still indicates that moderately strong instability will be in place this afternoon ahead of approaching synoptic front with marginally sufficient deep layer shear of 30-35 kt to support organized severe threat. Best overlap of these parameters falls right along the I-72 corridor and adjacent counties. && .SHORT TERM...(Today and tonight) ISSUED AT 232 AM CDT Thu Jul 15 2021 A potent upper shortwave trough is lifting into southern Ontario early this morning. It's associated surface low located over the northern Great Lakes Region has a cold front stretched southwest from there into the central Plains states. Showers and storms are occuring ahead of the cold front across eastern IA/northern IL within a region of a 40-50 kt LLJ and strong moisture transport. This will continue to drift east-southeast this morning, with activity already over our northwest counties as of 2 AM. A weakening trend should commence closer to sunrise as the LLJ wanes, with activity already becoming more ragged along the leading edge. Scattered showers and storms will sag southward through late morning into early afternoon as an upper trough swings into the middle Mississippi River Valley. A warm, moist airmass will be in place ahead of the front with dewpoints in the upper 60s to low 70s, which will lead to the development of around 1500-2000+ J/kg of instability. Bits of energy within the aforementioned wave will spread into IL this afternoon and evening, coinciding with the right entrance region of an upper-level jet. These two features will provide decent ascent for new development of storms ahead of the front this afternoon into evening. Modest deep layer shear of around 30 kts may allow any storms to become organized and pose a threat for at least some damaging wind gusts. Better directional shear will be displaced to our west nearest to the center of a surface low, displacing the better tornado threat west of here. With the steering flow expected to be mostly parallel to the front, the threat for heavy rain will also exist. Rainfall amounts look to range from around 1-2" today through tonight, though locally higher amounts will be possible in heavier storms or where storms repeat over the same area. A slight ERO is in place for areas north of I-70 for today and tonight. Shower and storm activity will continue tonight while gradually spreading southeast. The threat for severe weather will diminish into the overnight hours. .LONG TERM...(Friday through Wednesday) ISSUED AT 232 AM CDT Thu Jul 15 2021 Come Friday morning the front is expected to be positioned smack dab across central portions of the state. The upper trough will continue swinging east across the area, cooling temperatures aloft and steepening lapse rates. At the surface a deepening area of low pressure will quickly lift northeast along the front from northern MO into central IL, reinvigorating shower and storm activity by the afternoon hours. Low 70 dewpoints to the south of the front will be in place, with moderate instability expected to build by the afternoon hours. With a surface low expected to be positioned across the area, shear with good turning will be present with about 25-30 kts forecast in the 0-3 km level, and about 15-20 kts of that being a 1 km and below. The threat for a few strong to severe storms looks possible across east-central and southeast IL Friday afternoon into early evening with damaging winds and perhaps even a tornado or two being the main threats. Similarly to today, heavy rainfall will also be of concern with PWATs of 1.5-2" and deep warm cloud depths. The surface low looks to quickly lift northeast into northern IN by Friday night as western CONUS ridging builds, pushing surface high pressure eastward into the Midwest. This will quickly put an end to any strong to severe storms by Friday evening. Upper ridging over the western CONUS amplifies later Friday into Saturday, with a 1022+ mb surface high looking to set up somewhere over MN/WI. This will act to push the frontal boundary further south of the area late Saturday into Sunday. Periodic shower and storm chances will remain possible mainly across southeast IL through the weekend before things look to dry out going into early next week. Temperatures look to be cooler than normal this weekend through early next week before they return to seasonable values by the middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1139 AM CDT Thu Jul 15 2021 A frontal boundary will very slowly shift south across the state today and tomorrow resulting in periods of showers and thunderstorms. While there is still some uncertainty in timing precip on station and any potential breaks in precip, best chance for stronger storms will be mid to late this afternoon into the early evening. Southwest to west winds will be in place ahead of the front, but will become light and variable withing the frontal trough. MVFR and IFR ceilings are expected to develop over the region overnight within the frontal trough. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Deubelbeiss SYNOPSIS...NMB SHORT TERM...NMB LONG TERM...NMB AVIATION...Deubelbeiss
Hazardous weather outlook, Jul 15, 11:46 AM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1146 AM CDT Thu Jul 15 2021 ILZ027>031-036-037-161100- Fulton-Knox-Marshall-Peoria-Stark-Tazewell-Woodford- 1146 AM CDT Thu Jul 15 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Thunderstorms will develop across north-central Illinois this afternoon and evening. While widespread severe weather is not expected, a few stronger storms could produce gusty winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered thunderstorms will continue into Friday. Widespread severe weather is not expected. Flooding will continue along the Illinois River from Havana downstream for the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today. ILZ038-040>057-061>063-066>068-071>073-161100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-Mason- McLean-Menard-Morgan-Moultrie-Piatt-Richland-Sangamon-Schuyler- Scott-Shelby-Vermilion- 1146 AM CDT Thu Jul 15 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Strong to severe thunderstorms are likely this afternoon and evening...primarily along and south of a Rushville...to Bloomington...to Watseka line. The main threats from the storms will be damaging wind gusts and localized flash flooding: however, an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered thunderstorms will continue through Saturday, with locally heavy rainfall and flash flooding still a threat. The severe weather threat is uncertain at this time. Flooding on the Little Wabash River around Clay City will continue for the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today...particularly from 3pm to 9pm. Barnes
In the hours before
Local storm report, Jul 15, 9:05 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
905 AM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN ALTONA 41.12N 90.16W
07/15/2021 M1.53 INCH KNOX IL CO-OP OBSERVER
RAINFALL SINCE MIDNIGHT.
0700 AM HEAVY RAIN GALESBURG 40.95N 90.38W
07/15/2021 M1.00 INCH KNOX IL CO-OP OBSERVER
RAINFALL SINCE MIDNIGHT.
0700 AM HEAVY RAIN LACON 41.02N 89.41W
07/15/2021 M2.87 INCH MARSHALL IL CO-OP OBSERVER
RAINFALL SINCE MIDNIGHT.
&&
07Local storm report, Jul 15, 10:59 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1059 AM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 NE DUNLAP 40.89N 89.64W
07/15/2021 M2.10 INCH PEORIA IL COCORAHS
RAINFALL SINCE MIDNIGHT
0700 AM HEAVY RAIN WYOMING 41.06N 89.77W
07/15/2021 M2.05 INCH STARK IL COCORAHS
RAINFALL SINCE MIDNIGHT
0700 AM HEAVY RAIN 1 SW HENRY 41.10N 89.38W
07/15/2021 M1.63 INCH MARSHALL IL COCORAHS
RAINFALL SINCE MIDNIGHT
0700 AM HEAVY RAIN 2 ENE ALTONA 41.13N 90.13W
07/15/2021 M1.55 INCH KNOX IL COCORAHS
RAINFALL SINCE MIDNIGHT
0700 AM HEAVY RAIN TOULON 41.09N 89.86W
07/15/2021 M1.39 INCH STARK IL COCORAHS
RAINFALL SINCE MIDNIGHT
0700 AM HEAVY RAIN 1 NW KNOXVILLE 40.92N 90.30W
07/15/2021 M0.98 INCH KNOX IL COCORAHS
RAINFALL SINCE MIDNIGHT.
&&
07Local storm report, Jul 15, 11:43 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1143 AM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HEAVY RAIN WATAGA 41.03N 90.28W
07/15/2021 M1.56 INCH KNOX IL MESONET
RAINFALL SINCE 1 AM. MOST OF THIS RAIN FELL IN A HALF
HOUR FROM 3 TO 330 AM.
&&
07Local storm report, Jul 15, 11:45 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1145 AM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HEAVY RAIN WATAGA 41.03N 90.28W
07/15/2021 M1.56 INCH KNOX IL MESONET
RAINFALL SINCE 1 AM. MOST OF THIS RAIN FELL IN A HALF
HOUR FROM 3 TO 330 AM.
0700 AM HEAVY RAIN ALTONA 41.12N 90.16W
07/15/2021 M1.53 INCH KNOX IL CO-OP OBSERVER
RAINFALL SINCE MIDNIGHT.
0700 AM HEAVY RAIN GALESBURG 40.95N 90.38W
07/15/2021 M1.00 INCH KNOX IL CO-OP OBSERVER
RAINFALL SINCE MIDNIGHT.
0700 AM HEAVY RAIN LACON 41.02N 89.41W
07/15/2021 M2.87 INCH MARSHALL IL CO-OP OBSERVER
RAINFALL SINCE MIDNIGHT.
0700 AM HEAVY RAIN 3 NE DUNLAP 40.89N 89.64W
07/15/2021 M2.10 INCH PEORIA IL COCORAHS
RAINFALL SINCE MIDNIGHT
0700 AM HEAVY RAIN WYOMING 41.06N 89.77W
07/15/2021 M2.05 INCH STARK IL COCORAHS
RAINFALL SINCE MIDNIGHT
0700 AM HEAVY RAIN 1 SW HENRY 41.10N 89.38W
07/15/2021 M1.63 INCH MARSHALL IL COCORAHS
RAINFALL SINCE MIDNIGHT
0700 AM HEAVY RAIN 2 ENE ALTONA 41.13N 90.13W
07/15/2021 M1.55 INCH KNOX IL COCORAHS
RAINFALL SINCE MIDNIGHT
0700 AM HEAVY RAIN TOULON 41.09N 89.86W
07/15/2021 M1.39 INCH STARK IL COCORAHS
RAINFALL SINCE MIDNIGHT
0700 AM HEAVY RAIN 1 NW KNOXVILLE 40.92N 90.30W
07/15/2021 M0.98 INCH KNOX IL COCORAHS
RAINFALL SINCE MIDNIGHT.
&&
07Special weather statement, Jul 15, 12:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1248 PM CDT Thu Jul 15 2021
ILZ044>046-049>057-061>063-151945-
Scott-Sangamon-Macon-Morgan-Vermilion-Clark-Christian-Edgar-
Cumberland-Douglas-Coles-Piatt-Moultrie-Shelby-Champaign-
1248 PM CDT Thu Jul 15 2021
...FUNNEL CLOUDS POSSIBLE ACROSS SOUTH-CENTRAL ILLINOIS THIS
AFTERNOON...
Atmospheric conditions exist across the area today that favor the
possible formation of weak circulations, along an existing boundary.
Some of these circulations are occurring underneath developing
showers and thunderstorms, where a funnel cloud may develop. Once the
rain begins, the funnel cloud dissipates.
Low hanging clouds can also appear to dip up and down at times, but
they will not show signs of any rapid rotation. An actual funnel
cloud will exhibit spinning in a counter clockwise direction.
In rare instances, these funnels may briefly touch down. Stay alert,
and be prepared to move to a safe shelter, if a funnel cloud
approaches the ground.
LAT...LON 3931 8762 3922 8757 3916 8764 3922 8914
3935 8914 3935 8953 3952 8954 3952 9058
3971 9065 3983 9057 3994 8753 3936 8753
BarnesThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:52 AM CDT | Flash Flood Warning | ILX | Marshall, Peoria, Stark, Woodford | 5 hr |
| Jul 15, 1:40 PM CDT | Tornado Warning | ILX | Coles | 34 min |
| Jul 15, 3:39 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard, Sangamon | 66 min |
| Jul 15, 4:19 PM CDT | Special Weather Statement | ILX | DeWitt | 41 min |
| Jul 15, 4:43 PM CDT | Areal Flood Advisory | ILX | McLean | 3 hr |
| Jul 15, 4:52 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Macon, Piatt | 38 min |
| Jul 15, 5:01 PM CDT | Flash Flood Warning | ILX | DeWitt, McLean | 3 hr |
| Jul 15, 5:26 PM CDT | Special Weather Statement | ILX | Champaign | 64 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.